Need schedule to help me taper off of perc's 10 mg?
27 May 2010 by james22
27 May 2010
i have been on perc's for 8 month now. started with 2 10 mg perc's per day now i am up to 5-6 per day. i am determined to QUIT and would like to go the tapering route. i just dont know how much to go down each day and how soon? do i drop 1 10 mg pill per day over 6 days until i am down to zero?? or do i give it a couple of days between each reduction??
I am not a pro but have had to do this before so I am going to let you know the safest way I found. I would start by dropping one pill at a time for a 4 day period kind of like this schedule: If you are taking 6 per day try this o.k.: 6 pills for 4 days then 5 pills for 4 days then 4 pills for 4 days and so on until you are down to none. If you start withdrawels go back up one right away because withdrawels are no fun and could make you very very sick, then IMMEDIATELY call your doctor so you can get help. They can use Librium and Clonidine to take you off the percs. But try the tapering slowly and you may be fine. First of all though, do you have any other health issues like Blood Pressure or Heart Problems? If you have either of these you should be monitored professionaly please for your own safety. If you are fairly healthy besides the obvious pain issue than you should be o.k.
with this tapering. Again, I am not a professional but am talking from experience with worse drugs (prescription ones). Good luck and keep in touch with me and let me know how it goes. I will be thinking of you.
I was taking OxyContin 5 a day and wanted to get off from it, my doctor told me to take 4 for 1 week, then 3 for one week, 2 and so on. I didn't have a problem but as we all know everyone and every drug is different.It is basically the same as Marjorie's plan but like she said as soon as you feel like your withdrawing take that extra pill and call your doctor. Withdrawal is nothing to fool around with. I wish you luck and let us know how you are doing. Cherie
I agree with both of the above responses. You should pat yourself on the back that you have made the decision to do this. Try to do something to keep your mind occupied so you aren't thinking so much of "when can I take another pill". The clondine (sp?) also helps quite a bit if you can get your dr. to perscribe that. Don't let people make you feel like this is your fault, it is so easy to become dependant on this med. especially when you really need it for pain. It is helpful too if you have someone you can talk to during this even just for moral support. You can also use this site for support, there are A LOT of people here who can give you advice and just so you can vent. Good luck and write again since everyone on this site will be pulling for you and hoping you are doing well. Thumbs up to you!
I want to thank all of you for your responses!! I feel so loved!! Well today is day 1, I will only take 4 and a half perc's today (had 5.5 yesterday. Will continue to take 4 1/2 for another 3 days. Will then drop 1 down each 4 days until I am finally done with this horrible pill. I will check back in with you guys each day and fill you in on how the schedule is going. God bless all of you!!
Subscribe to receive email notifications whenever new articles are published.
Drugs.com provides accurate and independent information on more than 24,000 prescription drugs, over-the-counter medicines and natural products. This material is provided for educational purposes only and is not intended for medical advice, diagnosis or treatment. Data sources include IBM Watson Micromedex (updated Dec 6th, 2018), Cerner Multum™ (updated Dec 7th, 2018), Wolters Kluwer™ (updated Dec 5th, 2018) and others. To view content sources and attributions, please refer to our editorial policy.